Poster Youngduk Kim

Purpose:

To report three cases of macular hole formation in patients who was administered intravitreal ranibizumab.

Method:

The first case was a 72-year-old man with age related macular degeneration and vitreomacular adhesion. The second case was a 76-year-old woman with subretinal haemorrhage and high PED. She was diagnosed with ARMD. The third case was 51-year-old woman with subretinal haemorrhage and high myopia. She was diagnosed with PCV. All cases were received intravitreal ranibizumab injection.

Results:

The first case developed a macular hole when seen 2 months after the ranibizumab injection. The second case received 0.3cc SF6 gas intravitreal injection for displacement of submacular blood and ranibizumab injection. At 1 month after ranibizumab injection, she developed total vitreous haemorrhage and retinal detachment. During PPV, macular hole was detected. The third case developed a retinal detachment with macular hole when seen 6 days after the ranibizumab injection.

Conclusions:

Macular hole is a potential complication after intravitreal ranibizumab injection. In patients with vitreomacular adhesion, high PED or high myopia after intravitreal ranibizumab injection, the possibility of macular hole formation should be considered.